Alert archive / New York / Lake Effect Snow Warnings in 2005
Lake Effect Snow Warning 4, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow warning at Dec 4, 2005, 6:12 PM EST for Jefferson County, Lewis County, Oswego County, New York. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2005, 6:12 PM EST (23:12 UTC)
- Expired
- Dec 6, 2005, 4:54 AM EST
- In force
- 35 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBUF 042312 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 612 PM EST SUN DEC 4 2005 ...LAKE EFFECT SNOW RETURNS... .COLD AIR WILL DEEPEN AND WINDS WILL BECOME ALIGNED AGAIN OVER LAKE ONTARIO TONIGHT. LAKE EFFECT SNOW REDEVELOPED SUNDAY AFTERNOON AND IS CONSOLIDATING EARLY THIS EVENING. ALTHOUGH NOT AS INTENSE AS SATURDAYS EVENT...SNOW WILL STILL FALL AT ONE TO TWO INCHES PER HOUR AND CAN EASILY PILE UP TO A FOOT OVER THE MOST PERSISTENT AREAS...NORTHERN OSWEGO AND SOUTHERN LEWIS COUNTIES BEFORE WEAKENING AFTER MIDNIGHT AS IT DRIFTS NORTH. NYZ006-008-050715- /O.UPG.KBUF.LE.Y.0005.000000T0000Z-051205T1700Z/ /O.NEW.KBUF.LE.W.0004.051204T2312Z-051205T1700Z/ OSWEGO-LEWIS- INCLUDING THE CITIES OF...OSWEGO...LOWVILLE 612 PM EST SUN DEC 4 2005 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 12 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON EST MONDAY. THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. AFTER ONLY A SHORT BREAK...COLDER AIR MOVING IN OFF LAKE ONTARIO REIGNITED THE LAKE EFFECT MACHINE SUNDAY AFTERNOON. THE ACTIVITY HAS INTENSIFIED AND WILL REMAIN IN PLACE ACROSS NORTHERN OSWEGO AND SOUTHERN LEWIS COUNTIES MUCH OF TONIGHT BEFORE WEAKENING AND DRIFTING NORTH AFTER MIDNIGHT. SNOW WILL FALL AT THE RATE OF ONE TO TWO INCHES PER HOUR IN THE MOST PERSISTENT BANDS WHICH CAN EASILY PILE UP ANOTHER FOOT OF FRESH SNOW IN SPOTS....MAINLY NORTH OF OSWEGO AND FULTON. REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ007-050715- /O.CON.KBUF.LE.Y.0005.000000T0000Z-051205T1700Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 612 PM EST SUN DEC 4 2005 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY. LAKE EFFECT SNOW EAST OF LAKE ONTARIO WITH 3 TO 6 INCHES EXPECTED OVERNIGHT...MAINLY OVER THE SOUTHERN P0RTION OF THE COUNTY LATER TONIGHT. THE SNOW MAY BE LOCALLY INTENSE WITH POOR VISIBILITY AT TIMES. THE LAKE SNOWS SHOULD DIMINISH MONDAY MORNING WITH ANOTHER 1 TO 3 INCHES POSSIBLE. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
4 follow-up statements
000 WWUS41 KBUF 050301 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1001 PM EST SUN DEC 4 2005 ...LAKE EFFECT SNOW RETURNS... .COLD AIR POURING ACROSS THE WARMER WATERS OF LAKE ONTARIO INITIATED THE LAKE MACHINE AGAIN SUNDAY AFTERNOON AFTER A BREAK OF JUST A FEW HOURS. A SINGLE INTENSE PLUME HAS BEEN FOCUSING MOSTLY ACROSS NORTHERN OSWEGO AND SOUTHWEST LEWIS COUNTIES AND DROPPED 6 TO 9 INCHES BETWEEN 3 PM AND 9 PM SUNDAY. THIS BAND WILL OSCILLATE A BIT OVERNIGHT AND EARLY MONDAY BEFORE LIFTING NORTH AND WEAKENING DURING THE DAY...BUT ANOTHER 6 INCHES OR MORE COULD FALL WHERE THE BANDS PERSIST. THE ACTIVITY SHOULD WEAKEN LATER MONDAY. NYZ006-008-051115- /O.CON.KBUF.LE.W.0004.000000T0000Z-051205T1700Z/ OSWEGO-LEWIS- INCLUDING THE CITIES OF...OSWEGO...LOWVILLE 1001 PM EST SUN DEC 4 2005 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 12 PM EST MONDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 12 NOON EST MONDAY. AFTER ONLY A SHORT BREAK...COLDER AIR MOVING IN OFF LAKE ONTARIO REIGNITED THE LAKE EFFECT MACHINE SUNDAY AFTERNOON. THE ACTIVITY HAS INTENSIFIED AND WILL REMAIN IN PLACE ACROSS NORTHERN OSWEGO AND SOUTHERN LEWIS COUNTIES MUCH OF TONIGHT BEFORE WEAKENING AND DRIFTING NORTH AFTER MIDNIGHT. SNOW WILL FALL AT THE RATE OF ONE TO TWO INCHES PER HOUR IN THE MOST PERSISTENT BANDS WHICH CAN EASILY PILE UP ANOTHER FOOT OF FRESH SNOW IN SPOTS....MAINLY NORTH OF OSWEGO AND FULTON. REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ007-051115- /O.CON.KBUF.LE.Y.0005.000000T0000Z-051205T1700Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 1001 PM EST SUN DEC 4 2005 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 NOON EST MONDAY. LAKE EFFECT SNOW EAST OF LAKE ONTARIO WITH 3 TO 6 INCHES EXPECTED OVERNIGHT...MAINLY OVER THE SOUTHERN PORTION OF THE COUNTY LATER TONIGHT. THE SNOW MAY BE LOCALLY INTENSE WITH POOR VISIBILITY AT TIMES. THE LAKE SNOWS SHOULD DIMINISH MONDAY MORNING WITH ANOTHER 1 TO 3 INCHES POSSIBLE. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
000 WWUS41 KBUF 050908 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 408 AM EST MON DEC 5 2005 ...LAKE EFFECT SNOW CONTINUES TO THE EAST OF LAKE ONTARIO... .A WESTERLY FLOW OF COLD AIR ACROSS LAKE ONTARIO CONTINUES TO PRODUCE LAKE EFFECT SNOWS ACROSS THE NORTH COUNTRY. NYZ007-051715- /O.UPG.KBUF.LE.Y.0005.000000T0000Z-051205T1700Z/ /O.EXB.KBUF.LE.W.0004.000000T0000Z-051205T2100Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 408 AM EST MON DEC 5 2005 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. LAKE EFFECT SNOW WILL CONTINUE ACROSS THE COUNTY TODAY LIFTING SLOWLY NORTH THROUGHOUT THE MORNING. ADDITIONAL SNOWFALL OF 4 TO 6 INCHES IS POSSIBLE TODAY...BRINGING TOTAL SNOWFALL TOTALS UP TO A FOOT IN THE HARDEST HIT AREAS. THE LAKE SNOWS WILL WEAKEN DURING THE AFTERNOON HOURS. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ008-051715- /O.EXT.KBUF.LE.W.0004.000000T0000Z-051205T2100Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 408 AM EST MON DEC 5 2005 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... LAKE EFFECT SNOW WILL CONTINUE ACROSS THE COUNTY TODAY LIFTING SLOWLY NORTH THROUGHOUT THE MORNING. ADDITIONAL SNOWFALL OF 3 TO 5 INCHES IS POSSIBLE TODAY...BRINGING TOTAL SNOWFALL TOTALS TO 15 TO 20 INCHES IN THE HARDEST HIT AREAS. THE LAKE SNOWS WILL WEAKEN DURING THE AFTERNOON HOURS. REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ006-051700- /O.CON.KBUF.LE.W.0004.000000T0000Z-051205T1700Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 408 AM EST MON DEC 5 2005 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... LAKE EFFECT SNOW WILL CONTINUE ACROSS THE NORTHERN SECTIONS OF THE COUNTY TODAY LIFTING SLOWLY NORTH THROUGHOUT THE MORNING. ADDITIONAL SNOWFALL OF 2 TO 4 INCHES IS POSSIBLY THIS MORNING... BRINGING TOTAL SNOWFALL TOTALS TO 15 TO 20 INCHES IN THE HARDEST HIT AREAS. THE LAKE SNOWS WILL LIFT NORTH OF THE COUNTY BY EARLY THIS AFTERNOON. REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ LEVAN
000 WWUS41 KBUF 051611 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1111 AM EST MON DEC 5 2005 ...LAKE EFFECT SNOW CONTINUES TO THE EAST OF LAKE ONTARIO... .A WESTERLY FLOW OF COLD AIR ACROSS LAKE ONTARIO CONTINUES TO PRODUCE LAKE EFFECT SNOWS ACROSS THE NORTH COUNTRY. NYZ006-051715- /O.CAN.KBUF.LE.W.0004.000000T0000Z-051205T1700Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 1111 AM EST MON DEC 5 2005 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW WARNING. THE LAKE EFFECT SNOW HAS DRIFTED NORTH OUT OF OSWEGO COUNTY. $$ NYZ007-008-052100- /O.CON.KBUF.LE.W.0004.000000T0000Z-051205T2100Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 1111 AM EST MON DEC 5 2005 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. LAKE EFFECT SNOW WILL LIFT SLOWLY NORTH THIS AFTERNOON WITH ANOTHER 2 TO 4 INCHES POSSIBLE. THE LAKE SNOWS WILL WEAKEN DURING THE AFTERNOON HOURS. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. $$
000 WWUS41 KBUF 052038 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 338 PM EST MON DEC 5 2005 ...LAKE EFFECT SNOWS RETURN... .COLD AIR WILL REMAIN IN PLACE OVER THE GREAT LAKES...AND WINDS ALOFT WILL LINE UP AGAIN TUESDAY AFTERNOON. THE COMBINATION WILL ALLOW LAKE EFFECT SNOW TO RETURN TO EAST OF LAKES ERIE AND ONTARIO. THE HEAVY SNOW IS EXPECTED TO LAST INTO WEDNESDAY...WITH A TOTAL OF FOOT OR MORE POSSIBLE IN THE MORE PERSISTENT BANDS. NYZ007-008-060445- /O.CAN.KBUF.LE.W.0004.000000T0000Z-051205T2100Z/ /O.NEW.KBUF.LE.A.0004.051206T1800Z-051207T2100Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 338 PM EST MON DEC 5 2005 ...LAKE EFFECT SNOW WARNING IS CANCELLED... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. THE LAKE EFFECT SNOW WARNING HAS BEEN CANCELLED. THE LAKE EFFECT SNOW WHICH HAS BEEN MOVING ACROSS THE AREA HAS WEAKENED AS WINDS CHANGE DIRECTIONS ALOFT AND THE INVERSION LOWERS. ANOTHER 1 TO 3 INCHES IS EXPECTED OVERNIGHT. HOWEVER, COLD AIR WILL REMAIN IN PLACE...AND WINDS WILL LINE UP AGAIN DURING TUESDAY...ALLOWING THE LAKE EFFECT SNOW TO STRENGTHEN. THE LAKE SNOWS SHOULD LAST INTO WEDNESDAY...WITH A TOTAL OF FOOT OR MORE POSSIBLE IN THE MORE PERSISTENT BANDS. A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ019-020-085-060445- /O.NEW.KBUF.LE.A.0004.051206T1800Z-051207T2100Z/ CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK... SPRINGVILLE 338 PM EST MON DEC 5 2005 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. COLD AIR WILL REMAIN IN PLACE OVER LAKE ERIE...AND WINDS WILL LINE UP AGAIN TUESDAY AFTERNOON. THE COMBINATION WILL ALLOW HEAVY LAKE SNOWS TO RETURN. IN ERIE COUNTY THE SNOW LIKELY WILL REMAIN SOUTH OF THE SOUTHTOWNS. THE HEAVY SNOW IS EXPECTED TO LAST INTO WEDNESDAY...WITH A TOTAL OF FOOT OR MORE POSSIBLE IN THE MORE PERSISTENT BANDS. A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ006-060445- /O.NEW.KBUF.LE.A.0004.051206T1800Z-051207T2100Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 338 PM EST MON DEC 5 2005 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. COLD AIR WILL REMAIN IN PLACE OVER LAKE ONTARIO...AND WINDS WILL LINE UP AGAIN TUESDAY AFTERNOON. THE COMBINATION WILL ALLOW LAKE EFFECT SNOW TO RETURN. THE HEAVY SNOW IS EXPECTED TO LAST INTO WEDNESDAY...WITH A TOTAL OF FOOT OR MORE POSSIBLE IN THE MORE PERSISTENT BANDS. $$ BLACKBURN
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow warning went out at Dec 4, 6:10 PM EST, 2 minutes earlier.
Area forecast discussion, Dec 4, 6:10 PM EST, 2 minutes before
AREA FORECAST DISCUSSION UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
610 PM EST SUN DEC 4 2005
.UPDATE...
REPORTS OF UP TO AROUND 2 INCHES AN HOUR AROUND SANDY CREEK/PULASKI
AREA. BAND SHOULD STAY OVER THIS REGION FOR MUCH OF THE NIGHT BUT
MAY OSCILLATE A BIT SOUTH AND NORTH AT TIMES. WE ARE UPGRADING TO
LAKE EFFECT SNOW WARNING FOR OSWEGO AND LEWIS COUNTIES FOR TONIGHT
THROUGH 12 NOON MONDAY.
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
WINDS LINE UP AGAIN THIS EVENING, BUT BUFKIT SHOWS THE INVERSION
RELATIVELY LOW WITH LITTLE MOISTURE IN THE CRYSTAL GROWTH REGION OFF
LAKE ERIE, SO WHILE WE WILL HAVE LIKELY POPS FOR MOISTURE COMING OFF
THE LAKE, SNOW AMOUNTS SHOULD BE ONLY AN INCH OR TWO. OFF LAKE
ONTARIO THE INVERSION IS HIGHER, WITH SOME CRYSTAL GROWTH, AND THE
NAM SHOWS GOOD QPF IN THE TUG HILL CONVERGENCE, SO WE HAVE LAKE SNOW
ADVISORIES INTO MONDAY MORNING, THOUGH IT IS POSSIBLE THEY MAY
WEAKEN ENOUGH LATE TONIGHT FOR THEM TO BE DROPPED.
ON MONDAY SUBSIDENCE SHOULD CUT OFF THE LAKE ONTARIO SNOWS, WHILE
LIGHT SNOW SHOULD CONTINUE OFF LAKE ERIE IN THE OROGRAPHIC
CONVERGENCE WITH ANOTHER INCH OR TWO POSSIBLE.
AN APPROACHING TROUGH COMBINED WITH A LOW PASSING UP THE ATLANTIC
COAST WILL BRING WIND SHEAR MONDAY NIGHT AND EARLY TUESDAY, WHICH
SHOULD KEEP THE LAKE SNOWS FROM BEING WELL ORGANIZED.
VERY COLD AIR MOVES IN TUESDAY AND THE WINDS LINE UP, SO SERIOUS
LAKE SNOWS ARE AGAIN A THREAT FOR THE AFTERNOON AND OVERNIGHT
TUESDAY NIGHT. A SURFACE COLD FRONT REFLECTING AN UPPER TROUGH WILL
BRING A THREAT OF A GENERAL LIGHT SNOW ON WEDNESDAY, WITH LAKE SNOWS
STRUGGLING TO FIND A HOME IN THE SHIFTING WINDS.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...
EARLY ON IN THE LONG TERM PERIOD...IT WILL BE MORE OF THE SAME AS
THE LARGE SCALE PATTERN WILL FEATURE A DOMINANT EASTERN PACIFIC
RIDGE...AND GENERAL DOWNSTREAM TROUGHING ACROSS THE CENTRAL AND
EASTERN PORTIONS OF THE COUNTRY. THIS PATTERN WILL FAVOR A
CONTINUATION OF BELOW NORMAL TEMPERATURES FOR OUR AREA THROUGH THE
END OF THE WORK WEEK...AS WELL AS MORE LAKE EFFECT SNOWS DOWNWIND OF
THE GREAT LAKES. THEN FOR LATE IN THE WEEK...A CUTOFF LOW IS
EXPECTED TO DEVELOP NEAR THE SOUTHERN CALIFORNIA COAST. THIS FEATURE
IS EXPECTED TO WEAKEN THE EASTERN PACIFIC RIDGE...AND IN TURN THE
DOWNSTREAM TROUGH OVER OUR PART OF THE COUNTRY WILL ALSO WEAKEN. FOR
OUR AREA...THESE CHANGES WILL EVENTUALLY BRING AN END TO THE LAKE
EFFECT SNOWS...AS TEMPERATURES CLIMB BACK TO NEAR NORMAL LEVELS BY
THE END OF NEXT WEEKEND.
&&
.AVIATION...
LINGERING SYNOPTIC SNOWS WILL CONTINUE TO GRADUALLY TAPER OFF THE
NEXT FEW HOURS...AS THE RESPONSIBLE AREA OF SURFACE LOW PRESSURE
MOVES FURTHER AWAY FROM THE EAST COAST. IFR VISIBILITY/MVFR CEILINGS
WILL BE POSSIBLE WITHIN THE SNOW BEFORE IT ENDS...WITH VFR
CONDITIONS FOUND ELSEWHERE.
AS WESTERLY WINDS INCREASE AGAIN THIS AFTERNOON AND EVENING...LAKE
EFFECT SNOWS ARE AGAIN EXPECTED TO DEVELOP TO THE LEE OF THE GREAT
LAKES ON A 270-280 FLOW...HOWEVER THE ACTIVITY OFF OF LAKE ERIE
SHOULD REMAIN FAIRLY WEAK DUE TO A LOWER CAPPING INVERSION (LOCATED
AROUND 5 KFT). AS A RESULT...ONLY MVFR CEILINGS/VISIBILITY ARE
EXPECTED IN ASSOCIATION WITH THE LAKE ERIE ACTIVITY THROUGH 18Z
MONDAY...WHILE IFR CONDITIONS WILL BE POSSIBLE IN THE LAKE ONTARIO
SNOWBANDS. THESE CONDITIONS ARE EXPECTED TO OCCUR IN THE VICINITY OF
DUNKIRK AND JAMESTOWN (OFF OF LAKE ERIE) AND BETWEEN FULTON AND
WATERTOWN (OFF OF LAKE ONTARIO). OUTSIDE THESE AREAS...GENERAL VFR
CONDITIONS ARE ANTICIPATED.
&&
.MARINE...
WINDS AND WAVES WILL CONTINUE TO INCREASE BEHIND THE DEPARTING LOW
THIS AFTERNOON AND EVENING...AND WILL REMAIN ABOVE SCA CRITERIA
THROUGH MOST OF MONDAY. THEREFORE...SMALL CRAFT ADVISORIES WILL
REMAIN IN EFFECT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING TONIGHT THROUGH 12 NOON MONDAY
NYZ006-008
LAKE EFFECT SNOW ADVISORY NYZ007 TONIGHT TO 12 PM MONDAY.
MARINE...SCA LEZ040-041 THROUGH 10 AM MONDAY.
SCA LOZ042>045 THROUGH 4 PM MONDAY.
UPDATE...JJP
SHORT TERM...APB
LONG TERM/AVIATION/MARINE...JJRHazardous weather outlook, Dec 4, 4:45 AM EST, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 445 AM EST SUN DEC 4 2005 NYZ001>008-010>014-019>021-085-050945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 445 AM EST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO... AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE TRACKING SOUTH OF PENNSYLVANIA WILL AN INCH OR TWO OF SNOW TO THE AREA THIS MORNING...BEFORE TAPERING OFF FROM WEST TO EAST DURING THE AFTERNOON. SOME LAKE EFFECT SNOW WILL DEVELOP TONIGHT AND MONDAY...BUT SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LAKE EFFECT SNOW WILL REDEVELOP EAST AND SOUTHEAST OF THE GREAT LAKES TUESDAY AND CONTINUE OFF AND ON THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-050945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 434 AM EST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO... AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY IN EFFECT FOR THE NEARSHORES OF LAKE ERIE AND LAKE ONTARIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY IN EFFECT FOR THE NEARSHORES OF LAKE ERIE UNTIL 10 AM MONDAY AND UNTIL 4 PM MONDAY FOR THE NEARSHORES OF LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF SLZ022-050945- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 445 AM EST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO... AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 10:10 AM EST | Lake Effect Snow Advisory | BUF | Jefferson, Lewis, Oswego | 13 days |
Nearby
Lake Effect Snow Warnings in New York, 2005Every lake effect snow warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.